Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 87, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 19, 2011, 7:46 PM EDT for Nassau County, Queens County, New York. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 7:46 PM EDT (23:46 UTC)
- Expired
- Aug 19, 2011, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:47 PM EDT | TSTM WND DMG | Elmont, NY | TREE DOWN ON WIRES AT ROSTER AND B STREET. |
| Aug 19, 7:49 PM EDT | TSTM WND DMG | Franklin Square, NY | TREE DOWN AT SHELBORN AND WOODCLIFF ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541
WUUS51 KOKX 192346
SVROKX
NYC059-081-200030-
/O.NEW.KOKX.SV.W.0087.110819T2346Z-110820T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
746 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 830 PM EDT...
* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GREAT NECK TO ATLANTIC BEACH...
OR ALONG A LINE EXTENDING FROM GREAT NECK TO LONG BEACH...AND
MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
WASHINGTON...LYNBROOK...GARDEN CITY...MINEOLA...OCEANSIDE...GLEN
COVE...HEMPSTEAD...BALDWIN...LIDO BEACH...WESTBURY...FREEPORT...
BROOKVILLE...BAYVILLE...HICKSVILLE...OYSTER BAY...LEVITTOWN...
WANTAGH...SYOSSET...PLAINVIEW...WOODBURY...MASSAPEQUA AND
FARMINGDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4068 7376 4087 7373 4085 7366 4089 7365
4092 7352 4085 7345 4066 7342 4064 7348
4061 7342 4060 7356 4061 7349 4064 7349
4064 7353 4061 7364 4059 7357 4058 7358
4058 7372
TIME...MOT...LOC 2347Z 255DEG 25KT 4081 7368 4058 7368
$$
JM1 follow-up statement
709
WWUS51 KOKX 200033
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
833 PM EDT FRI AUG 19 2011
NYC059-081-200042-
/O.EXP.KOKX.SV.W.0087.000000T0000Z-110820T0030Z/
QUEENS NY-NASSAU NY-
833 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NASSAU AND QUEENS COUNTIES HAS
EXPIRED...
THUNDERSTORMS HAVE WEAKENED ACROSS QUEENS AND NASSAU. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4068 7376 4087 7373 4085 7366 4089 7365
4092 7352 4085 7345 4066 7342 4064 7348
4061 7342 4060 7356 4061 7349 4064 7349
4064 7353 4061 7364 4059 7357 4058 7358
4058 7372
TIME...MOT...LOC 2346Z 255DEG 25KT 4081 7369 4058 7369
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 7:28 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 19, 7:28 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
728 PM EDT FRI AUG 19 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVES INTO THE REGION TONIGHT...THEN
MOVES TO OUR EAST SATURDAY...FOLLOWED BY ANOTHER TROUGH OF LOW
PRESSURE APPROACHING FROM THE WEST SATURDAY NIGHT. A COLD FRONT
WILL APPROACH FROM THE GREAT LAKES SUNDAY...CROSSING THE AREA
SUNDAY NIGHT. HIGH PRESSURE BUILDS BACK INTO THE AREA MONDAY AND
REMAINS INTO MID WEEK. ANOTHER COLD FRONT APPROACHES THE REGION
LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AT 19Z CAPES ACROSS THE REGION RANGED FROM 1000-3000 J/KG -
HIGHEST LOWER HUDSON VALLEY/NE NJ...WITH OVER 1000 J/KG OF
DOWNDRAFT CAPE ACROSS THE LOWER HUDSON VALLEY/NE NJ AS WELL.
STORMS FIRING TO OUR W AND N HAVE ALREADY PRODUCED QUARTER TO
GOLFBALL SIZE HAIL. THE LARGE CAPES...COUPLED WITH REGION BEING
IN LEFT FRONT QUAD OF 50 KT UPPER JET...AND APPROACHING 500 HPA
SHORTWAVE TROUGH WARRANT CONTINUING SVR TSTM WATCH 791 ACROSS NE
NJ/LOWER HUDSON VALLEY/NYC/FAIRFIELD COUNTY AS IS UNTIL 9 PM. WITH
MINIMAL SHEAR - 10-15 KT BULK SHEAR VECTORS AND BRN > 100 - WILL
SEE MAINLY PULSE STORMS...BUT CANNOT RULE OUT A FEW MULTICELLULAR
CLUSTERS.
MAIN THREAT IS LARGE HAIL...BUT STILL COULD SEE SOME ISOLATED SVR
WIND GUSTS UNTIL LOSS OF SOLAR HEATING BY EARLY EVENING. OTHER
THREAT IS LOCALLY HEAVY RAINFALL DUE TO SLOW MOVEMENT OF STORMS
(10 KT OR LESS STORM MOTION VECTORS). SEE HYDRO SECTION FOR
DETAILS ON HEAVY RAINFALL THREAT.
CONVECTIVE THREAT WANES W/LOSS OF SOLAR HEATING AND PASSAGE OF
500 HPA SHORTWAVE TROUGH THIS EVENING...BRING POPS BELOW 15
OVERNIGHT FOR A DRY FORECAST THEN.
FOR LOWS TOOK A MAV/MET BLEND AND ADDED A DEGREE - WEIGHING
TOWARDS WARMER MET GUIDANCE...AS FAVOR SLOWER MET PROGRESSION OF
SFC TROUGH/LOWER DEWPOINT AIR BEHIND IT...GIVEN VERY WEAK LOW
LEVEL FLOW. GIVEN RELATIVELY MOIST LOW LEVELS...AND SOME SCT
DEBRIS CLOUDS...DO NOT THINK RADIATIONAL COOLING WILL BE
SIGNIFICANT...SO DOWNPLAYED GUIDANCE IDEA OF MAKING USUAL COOL
SPOTS THAT MUCH COOLER THAN SURROUNDING AREAS TONIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
WITH DECENT LOW TO MID LEVEL LAPSE RATES...AND 500-1500 J/KG OF
SFC BASED CAPE...HAVE THE THERMAL INGREDIENTS FOR SHRA/TSRA
SATURDAY. BUT ABSENT OTHER FORCING - SHOULD BE IN WAKE OF ANOTHER
500 HPA SHORTWAVE BY SATURDAY AFTERNOON...DO NOT EXPECT COVERAGE
TO BE THAT WIDESPREAD...SO ONLY WENT WITH SLIGHT CHANCE POPS. FOR
HIGHS TOOK A BLEND OF MAV/MET GUIDANCE...BLENDED WITH MIXING DOWN
FROM 825 HPA (PER BUFKIT SOUNDINGS) ACROSS THE INTERIOR. HIGHS
SHOULD BE AROUND 5 DEGREES ABOVE NORMAL AS A RESULT...W/ AFTERNOON
SEA BREEZE SERVING AS LIMITING FACTOR AT COASTAL LOCATIONS.
ABSENT ANY TRIGGER SATURDAY NIGHT...W/WEAK RIDGING CROSSING THE
AREA IN THE EVENING...THEN A WEAK SFC TROUGH SETTING UP TO OUR W
SATURDAY NIGHT...ALONG WITH WEAK 500/700 HPA SHORTWAVE STAYING TO
OUR N/W...HAVE GONE DRY SATURDAY NIGHT. FOR LOWS BLENDED MAV/MET
NUMBERS AS THEY ARE FAIRLY CLOSE...WITH VALUES ABOUT 5 DEGREES
ABOVE NORMAL EXPECTED.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
UNCERTAINTY IS HIGH FOR SUNDAY/SUNDAY NIGHT...THOUGH IS APPEARS IT
SHOULD START DRY ON SUNDAY. THE LATEST 09Z SREF SHOWS SOME AMOUNT
OF SPREAD WITH THE TIMING OF THE FRONT. THE MOST LIKELY TIMING IS
00Z TO 06Z WHICH FITS WITH THE DETERMINISTIC 12Z NAM/GFS.
MORE IMPORTANTLY...THE SREF HAS THE IDEA (DIVERSE MEMBERS INCLUDING
RSM AND NMM) OF A WAVE OF LOW PRESSURE FORMING ALONG THE FRONT AND
TRACKING NE. THIS LOW...ITS POSITION/TIMING/MOVEMENT HAS VERY HIGH
SPREAD IN THE SREF.
IN ADDITION...THE PARENT LOW OVER QUEBEC HAS LARGE VARIATION IN
DEPTH AS SEEN IN THE 12Z NAM VS THE GFS. THE FLOW INTENSITY OVER
THE LOCAL AREA THUS ENDS UP WITH HIGH VARIABILITY WITH THE 12Z NAM
GIVING 50 KT AT 2K FT SUNDAY EVENING. EXAMINATION OF THE SREF DATA
SUPPORTS THAT THIS MAN BE REAL WITH NMM AND ETA MEMBERS SUPPORTING
THIS...BUT ALSO ARW MEMBERS. THIS WOULD POTENTIALLY MEAN WIND
ADVISORY CRITERIA. OF COURSE THE INCREASE LOW LEVEL JET WILL
INCREASE THE SVR THREAT. SEE SPC/S DAY 3 OUTLOOK FOR MORE DETAILS
ON SVR THREAT.
THE OTHER ISSUE IS FLOODING. WITH THE POTENTIAL FOR A WAVE AND
PWATS NEAR 2 INCH...HAVE TO BE CONCERNED FOR FLOODING. SEE HYDRO
SECTION BELOW.
FOLLOWING THE FROPA...DRY WITH HIGH PRESSURE MON-WED. SOME
INSTABILITY CU IN THE AFTERNOON WITH TEMPS AVERAGING SLIGHTLY BELOW
NORMAL WITH DEW POINT TEMPS DROPPING TO THE LOWER 60S MONDAY
AFTERNOON AND THEN MID TO UPPER 50S FOR TUE-WED. NICE.
ANOTHER FRONT APPROACHES LATE THURSDAY WITH SOUTHWESTERLY FLOW. THE
FRONT THEN MOVES ACROSS OR PERHAPS STALLS OVER THE REGION ON FRIDAY.
CHANCE POPS ARE INTRODUCED.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A WEAKENING FRONTAL BOUNDARY ENTERS THE REGION TONIGHT.
THUNDERSTORMS MOVE EAST OF NYC METRO EARLY THIS EVENING WITH
IMPROVING CONDITIONS THEREAFTER.
POCKETS OF MVFR VSBYS OR LOWER POSSIBLE AFTER 06Z...MAINLY NORTH
OF THE CITY.
LIGHT S TO SW WINDS THROUGH THIS EVENING...EXCEPT VARIABLE WITH
HIGH GUSTS IN STRONGER TSTMS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KJFK FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KLGA FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KTEB FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KHPN FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
KISP FCSTER COMMENTS: AMENDMENTS FOR EVENING THUNDERSTORMS.
OUTLOOK FOR 00Z SUN THROUGH WED...
SAT NIGHT...MAINLY VFR WITH POCKETS OF MVFR OR LOWER OVERNIGHT.
SUN...INCREASING SW FLOW AHEAD OF A COLD FRONT. STRONG WINDS
OVERNIGHT. A SQUALL LINE IS POSSIBLE AHEAD OF THE FRONT.
MON...BECOMING VFR WITH NW FLOW.
TUE...VFR WITH LIGHTER WINDS.
WED...VFR.
&&
.MARINE...
WITH A RELATIVELY LIGHT PRESSURE GRADIENT ACROSS THE
REGION...WINDS SHOULD REMAIN 10 KT OR LESS AND SEAS ON THE OCEAN 3
FT OR LESS...WITH WAVES ON THE SOUND/BAYS/HARBOR 1 FT OR LESS
THROUGH SATURDAY NIGHT.
WINDS AND SEAS INCREASE SUNDAY AFTERNOON AHEAD OF A COLD FRONT.
WINDS
GUSTING TO SCA LEVELS SEEM LIKELY BY EVENING WITH SEAS BUILDING ON
THE OCEAN TO 5 FT. THERE'S A CHANCE THAT WIND COULD BE HIGHER WITH A
LOW CHANCE FRO GALES SUNDAY EVENING.
HIGH PRESSURE AND GENERALLY TRANQUIL CONDITIONS RETURN FOR EARLY
NEXT WEEK.
&&
.HYDROLOGY...
STILL APPEARS WILL SEE BASIN AVERAGE QPF OF .1-.3 INCHES...MAYBE
LESS ACROSS FAR SE PORTIONS OF THE CWA THROUGH THIS EVENING.
HOWEVER WITH PRECIPITABLE WATERS OF 1.25-1.5 INCHES AND SLOW
MOVING STORMS...POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL.
BECAUSE THESE STORMS ARE MAINLY PULSE IN NATURE...THEY SHOULD DIE
OUT BEFORE PRODUCING ENOUGH RAINFALL TO CAUSE ALL BUT VERY
ISOLATED LOCALIZED FLASH FLOODING...WITH MINOR FLOODING OF
URBAN/POOR DRAINAGE/LOW LYING AREAS/FLOOD PRONE SMALL
STREAMS/CREEKS MOST LIKELY.
CONVECTIVE THREAT IS LOWER SATURDAY...BUT STILL WITH SLOW MOVING
STORMS EXPECTED...LOCALIZED HEAVY RAINFALL CANNOT BE COMPLETELY
RULED OUT.
SATURDAY NIGHT SHOULD BE DRY.
HIGH PRECIPITABLE WATERS AND A POTENTIALLY STRENGTHENING LOW LEVEL
INFLOW COULD RESULT IN A FLOOD EVENT FOR LATE SUNDAY. BASIN
AVERAGE RAINFALL ON AROUND ONE INCH...BUT WITH POTENTIALLY MUCH
HIGHER AMOUNTS POSSIBLE SEEMS LIKELY. HIGHER AMOUNTS IN EXCESS OF
5 INCHES...WHILE A LOW LIKELIHOOD AT THIS TIME...ARE BEING OUTPUT
BY LATEST SREF. THERE'S A HIGH DEGREE OF UNCERTAINTY AT THIS TIME.
WE WILL OUTLOOK THIS CHANCE FOR FLASH FLOODING IN OUR HAZARDOUS
WEATHER OUTLOOK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...MALOIT/JST
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...JST
AVIATION...PW
MARINE...MALOIT/JST
HYDROLOGY...MALOIT/JSTHazardous weather outlook, Aug 19, 3:54 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 354 PM EDT FRI AUG 19 2011 ANZ338-CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176-178-202000- NEW YORK HARBOR-NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 354 PM EDT FRI AUG 19 2011 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...ANY STORMS WHICH DEVELOP WILL NOT MOVE THAT QUICKLY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER...SLOW MOVING STORM. THIS COULD CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-355-NYZ177-179-202000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NASSAU- SOUTHERN NASSAU- 354 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING STRONG GUSTY WINDS. IN ADDITION...ANY STORMS WHICH DEVELOP WILL NOT MOVE THAT QUICKLY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER...SLOW MOVING STORM. THIS COULD CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-202000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 354 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...RESULTING IN LOCALLY HEAVY RAINFALL. LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-202000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 354 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL APPROACH ON SUNDAY. THUNDERSTORMS AHEAD OF THE FRONT MAY PRODUCE STRONG WIND GUSTS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 19, 7:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLASH FLOOD NEW MILFORD 40.93N 74.02W
08/19/2011 BERGEN NJ TRAINED SPOTTER
FLOODING AT RIVER EDGE AVENUE. ROAD IMPASSABLE.
&&
DSLocal storm report, Aug 19, 7:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
728 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLASH FLOOD RIVER EDGE 40.93N 74.04W
08/19/2011 BERGEN NJ TRAINED SPOTTER
FLOODING AT MIDLAND AVENUE AT LAUREL AND MAGNOLIA
AVENUES. ROAD IMPASSABLE.
&&
DSSpecial weather statement, Aug 19, 7:29 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
729 PM EDT FRI AUG 19 2011
CTZ008-200015-
NORTHERN NEW LONDON-
729 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRESTON...OR 6 MILES EAST OF NORWICH...AND
MOVING NORTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES BIGGEST KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4143 7196 4155 7213 4165 7203 4164 7194
4165 7188 4165 7180 4164 7179 4154 7179
MASLocal storm report, Aug 19, 7:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
08/19/2011 BERGEN NJ TRAINED SPOTTER
PRIMARY WIRE DOWN ON RIDGE ROAD. ROAD IS CLOSED
&&
DSLocal storm report, Aug 19, 7:38 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
738 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG GLEN RIDGE 40.80N 74.20W
08/19/2011 ESSEX NJ PUBLIC
LARGE TREE LIMB DOWN ON WASHINGTON STREET.
&&
DSLocal storm report, Aug 19, 7:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
742 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WARWICK 41.26N 74.36W
08/19/2011 M1.00 INCH ORANGE NY LAW ENFORCEMENT
QUARTER SIZED HAIL IN WARWICK
0450 PM HAIL GREENWOOD LAKE 41.22N 74.29W
08/19/2011 M1.00 INCH ORANGE NY LAW ENFORCEMENT
QUARTER SIZED HAIL IN GREENWOOD LAKE
0500 PM TSTM WND DMG GREENWOOD LAKE 41.22N 74.29W
08/19/2011 ORANGE NY EMERGENCY MNGR
TREE DOWN ON WIRES AT JERSEY AVENUE AND HEMLOCK HILL
0510 PM LIGHTNING WEST MILFORD 41.11N 74.40W
08/19/2011 PASSAIC NJ AMATEUR RADIO
LIGHTNING STRUCK A HOUSE IN WEST MILFORD. 3 FIRE
COMPANIES HAVE BEEN DISPATCHED.
0659 PM TSTM WND GST NEWARK AIRPORT 40.69N 74.18W
08/19/2011 M58 MPH ESSEX NJ ASOS
ITWS REPORTED A 50 KT WIND GUST
0709 PM FLASH FLOOD RIVER EDGE 40.93N 74.04W
08/19/2011 BERGEN NJ TRAINED SPOTTER
FLOODING AT MIDLAND AVENUE AT LAUREL AND MAGNOLIA
AVENUES. ROAD IMPASSABLE.
0710 PM TSTM WND GST NEWARK AIRPORT 40.69N 74.18W
08/19/2011 M58 MPH ESSEX NJ ASOS
ITWS REPORTED A 50 KNOT WIND GUST
0714 PM FLASH FLOOD NEW MILFORD 40.93N 74.02W
08/19/2011 BERGEN NJ TRAINED SPOTTER
FLOODING AT RIVER EDGE AVENUE. ROAD IMPASSABLE.
0717 PM TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
08/19/2011 BERGEN NJ TRAINED SPOTTER
PRIMARY WIRE DOWN ON RIDGE ROAD. ROAD IS CLOSED
0731 PM LIGHTNING BERGENFIELD 40.92N 74.00W
08/19/2011 BERGEN NJ TRAINED SPOTTER
SEVERAL HOMES STRUCK BY LIGHTNING ACROSS BERGEN COUNTY
IN THE TOWNS OF GARFIELD AND BERGENFIELD. FIRE
DEPARTMENTS RESPONDING.
0737 PM TSTM WND DMG GLEN RIDGE 40.80N 74.20W
08/19/2011 ESSEX NJ PUBLIC
LARGE TREE LIMB DOWN ON WASHINGTON STREET.
0739 PM FLASH FLOOD KEARNY 40.75N 74.12W
08/19/2011 HUDSON NJ FIRE DEPT/RESCUE
FISH HOUSE ROAD IS UNPASSABLE DUE TO FLOODING. ROAD
CLOSED.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:19 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 26 min |
| Aug 18, 8:30 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 60 min |
| Aug 18, 8:45 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 30 min |
| Aug 18, 8:54 PM EDT | Special Weather Statement | OKX | Putnam, Westchester | 66 min |
| Aug 18, 9:03 PM EDT | Special Marine Warning | OKX | 42 min | |
| Aug 18, 9:33 PM EDT | Areal Flood Advisory | OKX | Suffolk | 57 min |
| Aug 18, 9:33 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Aug 18, 9:40 PM EDT | Special Marine Warning | OKX | 35 min | |
| Aug 18, 10:01 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 26 min |
| Aug 18, 10:38 PM EDT | Special Weather Statement | OKX | Bronx, Rockland | 52 min |
| Aug 18, 10:45 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 45 min |
| Aug 19, 12:33 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Aug 19, 3:16 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Aug 19, 4:00 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Aug 19, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 42 min |
| Aug 19, 4:15 PM EDT | Areal Flood Advisory | OKX | Orange | 60 min |
| Aug 19, 4:28 PM EDT | Flash Flood Warning | OKX | Orange | 2 hr |
| Aug 19, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 62 min |
| Aug 19, 5:17 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 43 min |
| Aug 19, 5:42 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 30 min |
| Aug 19, 5:46 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 59 min |
| Aug 19, 5:59 PM EDT | Flash Flood Warning | OKX | Rockland | 91 min |
| Aug 19, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 45 min |
| Aug 19, 6:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 19, 6:27 PM EDT | Flash Flood Warning | OKX | Putnam, Rockland, Westchester | 42 min |
| Aug 19, 6:29 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 46 min |
| Aug 19, 6:46 PM EDT | Flash Flood Warning | OKX | Richmond | 59 min |
| Aug 19, 6:59 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 46 min |
| Aug 19, 7:00 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 45 min |
| Aug 19, 7:09 PM EDT | Special Weather Statement | OKX | New York | 51 min |
| Aug 19, 7:16 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Queens | 44 min |
| Aug 19, 7:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 19, 7:24 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 66 min |
| Aug 19, 7:35 PM EDT | Special Marine Warning | OKX | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.